Colitis Expert Forum
Radiation Colitis
About This Forum:

This forum is for questions and support regarding Colitis issues such as: Causes, Constipation, Diagnosis, Diarrhea, Drugs and OTC Medications, Fever, Living with Colitis, Loss of Appetite, Preventing Flare-ups, Research, Symptoms, Support, Surgery, Tests, Treatments, Types of Colitis

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Radiation Colitis

My dad had cancer of the bladder last year. After the surgery, he had chemo and radiation therapy that started in June and ended sometime early October 2007. Around March 2008, he noticed bleeding in his stool. He goes sometimes 6 times a day and he says there is always blood in his stool. He had colonoscopy and doctors said his colon is fine except that they said he has radiation colitis. It has been going on for 5 months now. Is this bleeding going to stop? Is this treatable? He is 84 years old and he says he does not think he can take another surgery. Comments are mostly appreaciated. Thanks.
Related Discussions
Avatar_m_tn
Hi ,
Radiation colitis is treatable.
Both medical and endoscopic therapeutic options are available.
Medications like sucralfate, steroids, 5 ASA have been tried.
Endoscopic therapy utilizes APC, heater probe and bipolar cautery.
================================================================
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.

- Ratnakar Kini M.D.


Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank